Trish Bennett, Editor
CIRCLEVILLE – The overdose deaths of two men Thursday has prompted a warning from the Ross County Sheriff’s Office that heroin circulating in the community could be laced with fentanyl, creating a deadly combination.
“If you are an opiate user, your life is in danger,” the Sheriff’s Office stated Tuesday on its official Facebook page. “If you know an opiate user, make them aware of this life-threatening combination.”
According to the release, data from the Ross County Coroner’s Office shows seven drug overdoses proven by toxicology, and several additional pending cases are likely overdoses, including fentanyl.
Sheriff Robert Radcliff, Pickaway County Sheriff’s Office, said there has not yet been an indication of the deadly mixture locally, but officials remain on alert.
“A lot of the same people who are supplying to Chillicothe are supplying here, too,” Radcliff said. “A lot of these drugs are coming out of Columbus down Route 23, and if there’s a bad batch, the same thing could affect us locally.”
The Ross County press release urges parents to talk to their school-age children about drug use and recommends www.starttalking.ohio.gov as an online resource for that conversation.
It also recommends additional resources available through The Heroin Partnership Project at www.heroinpartnershipproject.com.
This article originally appeared on The Pickaway News Journal